Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 2009, 5:08 PM CDT for LaSalle Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2009, 5:08 PM CDT (22:08 UTC)
- Expired
- Mar 27, 2009, 5:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County LaSalle Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:16 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1993 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 272208
SVRSHV
LAC059-272245-
/O.NEW.KSHV.SV.W.0049.090327T2208Z-090327T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 PM CDT FRI MAR 27 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 545 PM CDT
* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTH OF CATAHOULA LAKE...AND MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3132 9207 3133 9209 3136 9208 3140 9214
3147 9216 3148 9219 3163 9200 3162 9200
3137 9200
TIME...MOT...LOC 2208Z 239DEG 52KT 3138 9210
$$
031 follow-up statement
000
WWUS54 KSHV 272224
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
524 PM CDT FRI MAR 27 2009
LAC059-272245-
/O.CON.KSHV.SV.W.0049.000000T0000Z-090327T2245Z/
LA SALLE LA-
524 PM CDT FRI MAR 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR LA SALLE PARISH...
AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTH OF CATAHOULA LAKE...MOVING NORTHEAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
NORTH CENTRAL LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM CDT FRIDAY EVENING FOR SOUTHWEST ARKANSAS AND SOUTHEAST
OKLAHOMA AND NORTHEASTERN TEXAS.
&&
LAT...LON 3132 9207 3133 9209 3136 9208 3140 9214
3147 9216 3148 9219 3163 9200 3162 9200
3137 9200
TIME...MOT...LOC 2223Z 239DEG 52KT 3149 9188
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:25 PM CDT, 43 minutes earlier.
Area forecast discussion, Mar 27, 4:25 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 425 PM CDT FRI MAR 27 2009 .DISCUSSION... UPDATED THE FORECAST PACKAGE TO ACCOUNT FOR TORNADO WATCH 80. /21/ && .PREV DISCUSSION... /ISSUED 316 PM CDT FRI MAR 27 2009/ ..SEVERE WEATHER RISK CONTINUES TONIGHT... SHORT TERM /TODAY THROUGH MONDAY NIGHT/... MY 1 PM SURFACE ANALYSIS HAS A NEARLY STATIONARY FRONT STRETCHING NEAR THE IH-20 CORRIDOR... WITH THE COLD FRONT APPROACHING IH-35. DRIVING FORCE REMAINS A POWERFUL UPPER-LEVEL LOW...SEEN ON THE WATER VAPOR LOOP DIVING INTO THE TEXAS PANHANDLE. BIG STORY REMAINS THE POSSIBILITY OF SEVERE WEATHER ACROSS THE FORECAST AREA THIS EVENING. AMPLE UPPER-LEVEL DIFFLUENCE IS NOTED IN THE FLOW PATTERN THANKS TO A COUPLED JET STRUCTURE. LOW-LEVEL KINEMATIC FIELDS ARE EXPECTED TO STRENGTHEN INTO THE EVENING HOURS AS THE BETTER DYNAMICAL SUPPORT COMES INTO PLAY. A HEALTHY LOW-LEVEL JET SHOULD ALSO CONTINUE USHERING PLENTY OF BOUNDARY LAYER MOISTURE ACROSS THE FORECAST AREA. THE RISK OF TORNADOES SHOULD BE GREATEST THROUGH EARLY THIS EVENING ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA. THIS IS GENERALLY THE LOCATION OF THE BEST SURFACE TO 3KM HELICITY...SURFACE-BASED CAPE...AND LOW-LEVEL BACKED FLOW. IN ADDITION...700-500MB LAPSE RATES SHOULD STEEPEN AS THE COLD CORE UPPER LOW APPROACHES. THIS LEADS TO A GREATER HAIL RISK WITH THE STORMS. THERE ARE...OF COURSE...TWO BIG FLIES IN THE OINTMENT -- ONGOING CONVECTION AND CONVECTIVE CIRRUS DEBRIS FROM THE ONGOING CONVECTION. EITHER OF THESE COULD GREATLY REDUCE THE POSSIBILITY FOR OUTBREAK-SCALE SEVERE WEATHER. UNTIL PROVEN OTHERWISE THOUGH...I WILL CONTINUE HIGHLIGHTING THE SEVERE WEATHER RISK WITH ANY THUNDERSTORMS. THIS SHOULD PUSH THE FRONT EAST INTO NORTHWEST LOUISIANA BY THIS EVENING...AND REACH THE MISSISSIPPI RIVER SHORTLY AFTER MIDNIGHT. LOOK FOR HIGH SHOWER/THUNDERSTORM PROBABILITIES FOR THIS EVENING... WITH DIMINISHING ODDS FROM THE WEST OVERNIGHT. LOW CLOUDS WILL LIKELY MOVE BACK INTO THE REGION SATURDAY. SOME WRAP-AROUND PRECIPITATION WILL LIKELY LINGER ACROSS THE REGION INTO SATURDAY MORNING...AS THE UPPER-LOW EJECTS ACROSS THE LOWER MISSISSIPPI VALLEY. BIG QUESTION WITH THIS ROUND OF PRECIPITATION REVOLVES TYPE...MAINLY ACROSS SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST ARKANSAS. IF THE ATMOSPHERIC COLUMN COOLS QUICK ENOUGH...WE COULD SEE A QUICK CHANGEOVER TO LIGHT SNOW OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS BEFORE THE PRECIPITATION ENDS. BECAUSE OF UNCERTAINTIES THOUGH...I PLAN ON KEEPING THE PRECIPITATION LIQUID...ALBEIT A COLD ONE...WITH THIS PACKAGE. IN ADDITION TO THE CLOUDS AND PRECIPITATION...WIND SPEEDS WILL LIKELY INCREASE AS THE UPPER LOW MOVES EAST. LAKE WIND ADVISORY CRITERIA WILL PROBABLY BE MET...BUT WILL ALLOW LATER SHIFTS TO MAKE THE FINAL JUDGEMENT CALL. WIND SPEEDS SHOULD DECREASE SATURDAY NIGHT AS THE CLOUDS DECREASE. REGARDLESS...IT SHOULD BE NOTICEABLY COOLER. SURFACE HIGH PRESSURE AND A NEARLY ZONAL FLOW ALOFT ARE FORECAST TO MOVE INTO THE REGION FOR SUNDAY...WITH TEMPERATURES MODERATING A BIT. THE HIGH SHOULD RATHER QUICKLY MOVE EAST...AS THE UPPER FLOW AMPLIFIES IN RESPONSE TO A DIGGING SHORTWAVE TROUGH. AS THIS SYSTEM EJECTS ACROSS THE PLAINS...ANOTHER COLD FRONT SHOULD MOVE THROUGH OUR CORNER OF THE UNIVERSE MONDAY NIGHT-EARLY TUESDAY. LONG TERM /TUESDAY THROUGH FRIDAY/... HIGH PRESSURE WILL QUICKLY MOVE ACROSS THE AREA TUESDAY...WITH GULF MOISTURE STARTING TO RETURN TOWARD MID-WEEK. ANOTHER SHORTWAVE TROUGH LOOKS LIKE IT WILL BE DIGGING INTO THE PLAINS WEDNESDAY. OUR NEXT POTENTIAL SHOWER/THUNDERSTORM EVENT WILL PROBABLY SOON FOLLOW WEDNESDAY NIGHT OR THURSDAY. IN GENERAL...I LEFT THE LONG TERM PORTION OF THE FORECAST UNTOUCHED. /21/ AVIATION... STILL LOOKING AT MOSTLY MVFR CEILINGS WITH SHV/LFK TERMINALS STILL SHOWING IFR READINGS AS OF 18Z. CONVECTION IS STARTING TO INCREASE ACROSS PORTIONS OF SOUTHEAST TEXAS EXTENDING NORTHWARD INTO NORTH CENTRAL TEXAS. COULD SEE SOME VFR CEILINGS THIS AFTERNOON ACROSS MLU/ELD TERMINALS BUT THAT WOULD BE TEMPORARY. SFC DRYLINE/COLD FRONT CURRENTLY WEST OF THE I-35 CORRIDOR BUT SURGING EASTWARD QUICKLY. AS THIS FEATURE COMES FURTHER EAST...EXPECT THUNDERSTORMS TO CONTINUE INCREASING IN COVERAGE AND INTENSITY LATER THIS AFTERNOON INTO THE EVENING HOURS. HAVE INCREASED WINDS WITH THE CONVECTION AND BEHIND THE FRONT FOR TONIGHT INTO TOMORROW WITH MVFR/VFR CEILINGS CONTINUING THROUGH MUCH OF THE DAY SATURDAY WITH THE UPPER LOW PRESSURE SYSTEM MOVING OVERHEAD. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 41 53 38 65 43 / 100 10 10 0 0 MLU 45 55 36 65 39 / 100 20 10 0 0 DEQ 40 46 32 63 46 / 100 30 10 0 0 TXK 41 47 34 63 45 / 100 20 0 0 0 ELD 43 49 34 65 39 / 100 20 10 0 0 TYR 37 50 35 67 49 / 100 10 0 0 0 GGG 38 51 35 66 45 / 100 10 0 0 0 LFK 39 58 37 69 48 / 100 10 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && PUBLIC FORECASTER...BUTTS AVIATION/FIRE WEATHER FORECASTER...13
Hazardous weather outlook, Mar 27, 11:58 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 AM CDT FRI MAR 27 2009 TXZ096-108>111-124-125-136-137-149-150-152-165-281100- RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG- CHEROKEE-RUSK-NACOGDOCHES-ANGELINA- 1158 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING WEST OF A CLARKSVILLE TO ZAVALLA LINE. THE MAIN SEVERE WEATHER RISKS WILL BE LARGE HAIL...POSSIBLY APPROACHING 2 INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR. ISOLATED TORNADOES CANNOT BE RULED OUT. A POWERFUL STORM SYSTEM WILL PUSH A DRYLINE INTO THE REGION AFTER 1 PM. THIS WILL LIKELY RESULT IN THUNDERSTORM DEVELOPMENT ACROSS THE REGION BY MID AFTERNOON. THE COMBINATION OF VERY STRONG JET STREAM DYNAMICS AND AMPLE MOISTURE WILL RESULT IN SOME STORMS BECOMING SEVERE. WITH VERY COLD TEMPERATURES ALOFT...LARGE HAIL WILL BE A GOOD POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR SHOULD BE STRONG ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...A CONVECTIVE COMPLEX WILL MOVE EAST OF THE TEXAS HILL COUNTRY AND INTO DEEP EAST TEXAS EARLY THIS AFTERNOON. THESE STORMS WILL ALSO POSE A RISK OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE REGION EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO 35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE EXPECTED TO DIMINISH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED BETWEEN 1 AND 4 PM. ARZ060-070-071-LAZ001>003-010-011-017-018-TXZ097-112-126-138-151- 153-166-167-281100- HEMPSTEAD-MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-DE SOTO- RED RIVER-SABINE LA-NATCHITOCHES-BOWIE-CASS-MARION-HARRISON- PANOLA-SHELBY-SAN AUGUSTINE-SABINE TX- 1158 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTHWEST LOUISIANA AND ADJACENT AREAS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. TORNADOES...LARGE HAIL...POSSIBLY APPROACHING 2 INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR WILL BE POSSIBLE WITH ANY SEVERE STORMS. A POWERFUL STORM SYSTEM WILL PUSH A COLD FRONT INTO THE REGION LATE THIS AFTERNOON. THUNDERSTORMS WILL LIKELY DEVELOP ACROSS EAST TEXAS...THEN MOVE INTO THE AREA REGION LATE IN THE DAY. THE COMBINATION OF VERY STRONG JET STREAM DYNAMICS AND AMPLE MOISTURE WILL RESULT IN SOME STORMS BECOMING SEVERE. WITH VERY COLD TEMPERATURES ALOFT...LARGE HAIL WILL BE A GOOD POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR SHOULD BE STRONG ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE. THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE REGION BY MID EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO 35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE EXPECTED TO DIMINISH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED BETWEEN 4 AND 8 PM. ARZ050-051-059-OKZ077-281100- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN- 1158 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST ARKANSAS. THE MAIN SEVERE WEATHER RISKS WILL BE LARGE HAIL...POSSIBLY APPROACHING 2 INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR. ISOLATED TORNADOES CANNOT BE RULED OUT. A POWERFUL STORM SYSTEM WILL PUSH A DRYLINE INTO EAST TEXAS AFTER 1 PM...WITH A COLD FRONT MOVING ACROSS THE REGION LATE IN THE AFTERNOON. THIS WILL LIKELY RESULT IN THUNDERSTORM DEVELOPMENT ACROSS THE REGION BY MID AFTERNOON. THE COMBINATION OF VERY STRONG JET STREAM DYNAMICS AND AMPLE MOISTURE WILL RESULT IN SOME STORMS BECOMING SEVERE. WITH VERY COLD TEMPERATURES ALOFT...LARGE HAIL WILL BE A GOOD POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR SHOULD BE STRONG ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE. THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE REGION EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO 35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE EXPECTED TO DIMINISH SATURDAY NIGHT. COLD AIR MOVING INTO THE REGION BEHIND THE STORM SYSTEM WILL LIKELY RESULT IN A LIGHT FREEZE ACROSS THE REGION SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED BETWEEN 1 AND 4 PM. ARZ061-072-073-LAZ004>006-012>014-019>022-281100- NEVADA-COLUMBIA-UNION AR-CLAIBORNE-LINCOLN-UNION LA-BIENVILLE- JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE- 1158 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE BY THIS EVENING EAST OF A PRESCOTT ARKANSAS TO POLLOCK LOUISIANA LINE. TORNADOES...LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR WILL BE POSSIBLE WITH ANY SEVERE STORMS. A FEW THUNDERSTORMS MAY DEVELOP ACROSS THE REGION THIS AFTERNOON IN ADVANCE OF A POWERFUL STORM SYSTEM. THE STORMS ARE EXPECTED TO ORGANIZE INTO A SQUALL LINE THIS EVENING WEST OF THE HIGHWAY 167 CORRIDOR...JUST AHEAD OF THE COLD FRONT. THE SQUALL SHOULD THEN MOVE ACROSS THE REMAINDER OF SOUTH CENTRAL ARKANSAS AND NORTHEAST LOUISIANA. THE COMBINATION OF VERY STRONG JET STREAM DYNAMICS AND AMPLE MOISTURE WILL RESULT IN SOME STORMS BECOMING SEVERE. WITH VERY COLD TEMPERATURES ALOFT...LARGE HAIL WILL BE A GOOD POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR SHOULD BE STRONG ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE. THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE REGION BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO 35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE EXPECTED TO DIMINISH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED AFTER 6 PM. BUTTS
In the hours before
Local storm report, Mar 27, 11:23 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1123 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 13 N DIERKS 34.31N 93.99W
03/26/2009 HOWARD AR EMERGENCY MNGR
A COUPLE TREES WERE DOWNED WEST OF ATHENS ON HWY 84
&&
04Local storm report, Mar 27, 5:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 4 WNW BALL 31.43N 92.47W
03/27/2009 E0.75 INCH GRANT LA LAW ENFORCEMENT
HAIL NEAR GRANT-RAPIDES PARISH LINE
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:01 PM CDT | Tornado Warning | SHV | Grant, Natchitoches | 29 min |
| Mar 26, 7:03 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 42 min |
| Mar 26, 7:07 PM CDT | Severe Thunderstorm Warning | SHV | Grant | 23 min |
| Mar 26, 7:44 PM CDT | Tornado Warning | SHV | Caldwell, Jackson, Winn | 46 min |
| Mar 27, 4:18 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.